Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 58, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Dec 26, 2015, 7:32 PM CST for Labette County, Neosho County, Kansas. It took effect at Dec 28, 2015, 2:00 AM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 7:32 PM CST (01:32 UTC)
- In effect from
- Dec 28, 2015, 2:00 AM CST
- Expired
- Dec 31, 2015, 10:04 AM CST
- In force
- 3 days
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 17.67 ft at Dec 28, 2015, 6:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:47 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 26, 5:47 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 547 PM CST SAT DEC 26 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 333 PM CST SAT DEC 26 2015 THE MAIN FORECAST PROBLEM WILL ONCE AGAIN WILL BE THE PRECIPITATION TYPE AND HOW MUCH ACCUMULATES. ALL THREE OF THE MAIN MODELS HAVE THE SAME TRACK FOR THE UPPER LOW. THE ISSUE IS TIMING...AS THE GFS IS THE FASTEST AND THE NAM IS THE SLOWEST. I WILL KEEP USING MORE OF A NAM SOLUTION FOR THIS RUN. AS IN PREVIOUS COUPLE OF FORECASTS...A WARM POCKET OF MID LEVEL WARM AIR WILL EXIST ALONG THE TURNPIKE CORRIDOR TONIGHT AND MOST OF SUNDAY BEFORE BECOMING MORE SNOW CONDUCIVE ON MONDAY. THIS SCENARIO CONTINUES TO PLACE THIS AREA IN THE TRANSITION ZONE BETWEEN RAIN FREEZING RAIN AND SLEET. THE WINTRY MIX WILL TRANSITION TO SNOW MONDAY MORNING. ICE AMOUNTS UP TO ONE QUARTER INCH ARE POSSIBLE IN THIS REGION WITH SNOW ACCUMULATING ON TOP. POSSIBLY IN A 3 TO 6 INCH RANGE. THE PREVIOUS FORECAST HINTED AT THE LOWER AMOUNTS. IN NC KANSAS...THE COLD AIR LOOKS TO BE IN PLACE FOR MAINLY A SNOW EVENT. THOUGH THE MAIN MOISTURE WILL RESIDE FURTHER SE...AMOUNTS MAY BE LIMITED FROM PREVIOUS FORECASTS. THE MAIN ISSUE WILL BE THE PLACEMENT OF THE TROWAL AND HOW FAST IT EXITS THE REGION. WE WILL LOOK CLOSELY AT THIS. IN SE SECTIONS...COPIOUS AMOUNTS OF MOISTURE EXISTS THROUGHOUT THE EARLY PORTIONS OF THIS FORECAST. WARM AIR ALOFT IS PRESENT FOR THE MAJORITY OF THE EARLY FORECAST ALONG WITH ABOVE FREEZING SURFACE TEMPERATURES. THIS ALONG WITH RAPID AND STRONG ASCENT AHEAD OF THE COLD FRONT WILL LEAD TO A HEAVY RAIN EVENT. A TRANSITION TO A WINTRY MIX AND THEN SNOW WILL OCCUR ON MONDAY MORNING. THEREFORE...THE ICE AND SNOW ACCUMULATIONS WILL BE LIMITED DUE TO THE LACK OF MOISTURE AVAILABILITY DURING PEAK LIFTING FROM THE UPPER SYSTEM. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 333 PM CST SAT DEC 26 2015 WEDNESDAY THROUGH SATURDAY: A LONGWAVE UPPER TROUGH WILL TRANSLATE SLOWLY EASTWARD FROM THE CENTRAL CONUS TO THE EASTERN CONUS DURING THIS EXTENDED FORECAST PERIOD...AS UPPER RIDGING BUILDS NORTHWARD INTO FAR WESTERN CANADA AND EASTERN ALASKA. THIS WILL PROMOTE FLOW COMING SOUTHWARD OUT OF CANADA...STRONGLY SUGGESTING BELOW NORMAL TEMPERATURES FOR MUCH OF THE PERIOD. A FAST MOVING SHORTWAVE AT THE BASE OF THE UPPER TROUGH...WILL MOVE EAST-NORTHEASTWARD ACROSS KANSAS/OKLAHOMA TUESDAY NIGHT. THIS WAVE MAY HAVE ENOUGH LIFT/MOISTURE FOR A DUSTING UP TO 1 INCH OF ACCUMULATION AS IT MOVES ACROSS THE FORECAST AREA. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 546 PM CST SAT DEC 26 2015 WIDESPREAD PRECIPITATION WILL CONTINUE ACROSS PORTIONS OF SOUTHERN AND EASTERN KANSAS AT LEAST THROUGH THE EVENING. BRUNT OF PRECIPITATION TYPE WILL BE RAIN...ALTHOUGH SHOULD SEE A TRANSITION TO FREEZING RAIN/SLEET/SNOW THIS EVENING AT HUT AND ICT...WITH SOME LIGHT ICE/SLEET ACCUMULATIONS MAINLY ON ELEVATED SURFACES. ACCORDING TO MANY HI-RES MODELS...PRECIPITATION MAY SHUT OFF FOR A TIME AFTER ABOUT 06Z FOR ALL AREAS EXCEPT FAR SOUTHERN/SOUTHEAST KS. ANOTHER AREA OF PRECIPITATION SHOULD EXPAND NORTHWARD ACROSS THE AREA SUNDAY MORNING...WITH AREAS OF SLEET...FREEZING RAIN AND SNOW LIKELY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 30 31 25 29 / 70 80 90 80 HUTCHINSON 26 29 22 26 / 50 60 80 80 NEWTON 27 31 24 27 / 60 60 80 80 ELDORADO 30 32 27 30 / 80 80 90 80 WINFIELD-KWLD 32 34 29 33 / 80 90 100 70 RUSSELL 21 27 18 24 / 30 20 60 70 GREAT BEND 21 27 19 24 / 30 30 60 70 SALINA 25 29 21 26 / 40 30 70 80 MCPHERSON 26 29 21 26 / 50 50 80 80 COFFEYVILLE 36 39 34 37 / 100 100 100 70 CHANUTE 34 37 33 36 / 100 90 90 70 IOLA 33 36 33 36 / 100 90 90 80 PARSONS-KPPF 35 38 34 37 / 100 90 100 70 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ071-072-095- 096-098>100. WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR KSZ067-068-082- 083-091-092. WINTER STORM WATCH THROUGH MONDAY AFTERNOON FOR KSZ032-033- 047>053-069>071-093>095-098. &&
Hazardous weather outlook, Dec 26, 4:15 PM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 415 PM CST SAT DEC 26 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 415 PM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT SOUTHERN KANSAS TONIGHT...WHICH COULD LEAD TO SOME MINOR FLOODING PROBLEMS WITH LOCAL RISES ON AREA CREEKS AND RIVERS POSSIBLE. PONDING OF WATER ON ROADS WILL ALSO BE AN ISSUE WHICH COULD CAUSE HYDROPLANING IF TRAVELING TO FAST FOR THE CONDITIONS. SEE LATEST FLASH FLOOD WATCH FOR MORE DETAILS. RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX ACROSS CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS TONIGHT...WITH SOME LIGHT ACCUMULATIONS POSSIBLE. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE MORE HAZARDOUS WINTER WEATHER WILL BEGIN TO IMPACT THE AREA SUNDAY THROUGH MONDAY...WITH PERIODS OF FREEZING RAIN AND SLEET LIKELY OVER SOUTH CENTRAL KANSAS. ACCUMULATING SNOW WILL BE POSSIBLE ACROSS CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. THE SNOW COULD BE HEAVY AT TIMES ALONG WITH SIGNIFICANT BLOWING AND DRIFTING REDUCING VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE...PLEASE SEE LATEST WINTER STORM WARNING AND WATCH FOR MORE DETAILS IF YOU HAVE TRAVEL PLANS THIS WEEKEND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:32 PM CST | River Flood Warning | ICT | Allen, Neosho | 3 days |
| Dec 26, 7:32 PM CST | River Flood Warning | ICT | Neosho | 4 days |
| Dec 26, 7:32 PM CST | River Flood Warning | ICT | Cherokee, Labette | 62 hr |
| Dec 26, 9:19 PM CST | Areal Flood Warning | ICT | Labette, Montgomery, Neosho | 46 hr |
| Dec 27, 4:13 PM CST | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 26 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.